Alert archive / Arizona / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Tucson, AZ

April 16, 20154 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 16, 2015, 8:02 AM MST for 4 counties in Arizona. It took effect at Apr 16, 2015, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 8:02 AM MST (15:02 UTC)
In effect from
Apr 16, 2015, 11:00 AM MST
Expired
Apr 16, 2015, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 3.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3779 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS85 KTWC 161502
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
802 AM MST THU APR 16 2015

...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF COCHISE COUNTY...

.A DEPARTING AREA OF LOW PRESSURE WILL SPREAD GUSTY WINDS AND VERY
DRY AIR OVER THE AREA TODAY. THIS WILL LEAD TO A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS MUCH OF TODAY.

AZZ152-162315-
/O.NEW.KTWC.FW.W.0006.150416T1800Z-150417T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
802 AM MST THU APR 16 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 



* AFFECTED AREA...EAST AND SOUTHEAST PORTIONS OF COCHISE COUNTY
  INCLUDING THE CHIRICAHUA MOUNTAINS AND SURROUNDING VALLEYS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  INITIATE BY NOON AND LAST THROUGH MUCH OF THE AFTERNOON.

* WINDS...GENERALLY WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH POSSIBLE.

* RELATIVE HUMIDITY...VALUES OF 5 TO 15 PERCENT.

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ESPECIALLY FOR FINE
  DRY FUELS.



* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
562 
WWUS85 KTWC 162041
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
141 PM MST THU APR 16 2015

...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF COCHISE COUNTY...

.A DEPARTING AREA OF LOW PRESSURE WILL SPREAD GUSTY WINDS AND
VERY DRY AIR OVER THE AREA...LEADING TO A PERIOD OF CRITICAL FIRE
WEATHER CONDITIONS INTO THIS EVENING.

AZZ152-170200-
/O.CON.KTWC.FW.W.0006.000000T0000Z-150417T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
141 PM MST THU APR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* AFFECTED AREA...SOUTHERN PORTION OF FIRE WEATHER ZONE 152
  INCLUDING EAST AND SOUTHEAST PORTIONS OF COCHISE COUNTY...THE
  CHIRICAHUA MOUNTAINS...AND SURROUNDING VALLEYS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST
  INTO THE EARLY EVENING HOURS.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH POSSIBLE.

* RELATIVE HUMIDITY...VALUES OF 5 TO 15 PERCENT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
498 
WWUS85 KTWC 170202
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
702 PM MST THU APR 16 2015

AZZ152-170315-
/O.EXP.KTWC.FW.W.0006.000000T0000Z-150417T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
702 PM MST THU APR 16 2015

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WIND SPEEDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS
AND THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:30 AM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Apr 16, 2:30 AM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 AM MST THU APR 16 2015

.SYNOPSIS...MUCH COOLER AIR TODAY WITH NOT QUITE AS MUCH WIND AS
YESTERDAY FOR MOST AREAS. UNSEASONABLY COLD TEMPERATURES WILL OCCUR
ACROSS THE AREA TONIGHT...ESPECIALLY EAST OF TUCSON. A LATE SEASON
FREEZE IS EXPECTED IN COLDER VALLEY LOCATIONS OF COCHISE...SANTA
CRUZ...GRAHAM AND GREENLEE COUNTIES. NOT QUITE AS COLD FRIDAY NIGHT
BUT STILL BELOW AVERAGE. EXPECT DRY CONDITIONS WITH A WARMING TREND
THIS WEEKEND AND EARLY NEXT WEEK. ANOTHER ROUND OF GUSTY WINDS ARE
POSSIBLE TOWARD THE MIDDLE AND LATTER PARTS OF NEXT WEEK.

&&

.DISCUSSION...CLEARING AND COLDER TONIGHT WITH THE COLD FRONT NOW
EXITING THE SOUTHEAST CORNER OF THE STATE. DOUGLAS WINDS ARE NOW OUT
OF THE NORTHWEST WITH THEIR DEW POINT DROPPING FROM 25 TO 14 IN THE
PAST HOUR. QUITE DRY WITH MOST OF THE AREA SEEING SINGLE DIGIT DEW
POINTS OR LOWER.

DAYTIME HIGHS TODAY ABOUT 12 TO 14 DEGREES BELOW CLIMO WITH MANY
LOCATIONS STRUGGLING TO GET OUT OF THE 60S. STILL SOME GUSTY WINDS
MAINLY IN FAR EASTERN AREAS.

TONIGHT INTO FRIDAY MORNING WILL SEE THE COLDEST TEMPERATURES SINCE
EARLY MARCH. THIS WILL INCLUDE A LATE SEASON FREEZE FOR MANY OF THE
COLDER VALLEY LOCATIONS OF COCHISE...SANTA CRUZ...GRAHAM AND
GREENLEE COUNTIES. ONE OR TWO OF THE COLDEST SPOTS MAY EVEN BRIEFLY
TOUCH HARD FREEZE LEVELS AROUND 26 TO 28 DEGREES. A FREEZE WARNING
IS BEING ISSUED FOR AFFECTED LOCATIONS.

NOT QUITE AS COLD FRIDAY NIGHT INTO SATURDAY MORNING BUT STILL BELOW
AVERAGE. DRY AND WARMING OVER THE WEEKEND INTO EARLY NEXT WEEK.
STILL LOCALLY BREEZY AT TIMES AS THE FILLING LOW SLOWLY LIFTS OUT OF
THE REGION INTO THE CENTRAL PLAINS.

ANOTHER SYSTEM DIGGING TOWARD OUR GENERAL DIRECTION FROM THE MIDDLE
TO LATER PARTS OF NEXT WEEK SHOULD BRING ANOTHER ROUND OF GUSTY
WINDS TO SOUTHEAST ARIZONA BY NEXT THURSDAY.

&&

.AVIATION...VALID THRU 17/12Z.
FEW TO SCATTERED CLOUDS AT 8-12K FT AGL MAINLY NEAR THE NEW MEXICO
BORDER...OTHERWISE CLEAR SKIES. SURFACE WINDS DIMINISHING BEHIND THE
FRONT EARLY THIS MORNING...THEN INCREASING AGAIN DURING THE LATE
MORNING. THE STRONGEST WIND TODAY WILL BE EAST OF KTUS...ESPECIALLY
NEAR THE NEW MEXICO BORDER. MARKEDLY LESS WIND WILL OCCUR WEST OF
KTUS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A SLIGHT CHANCE OF SHOWERS NEAR THE WHITE MOUNTAINS
FRIDAY AND SATURDAY. OTHERWISE...A VERY DRY REGIME WILL PREVAIL INTO
EARLY NEXT WEEK. GUSTY WINDS WILL RETURN THURSDAY MAINLY EAST OF
TUCSON. CRITICAL FIRE WEATHER CONDITIONS MAY BRIEFLY OCCUR THURSDAY
AFTERNOON ACROSS FAR SOUTHEASTERN SECTIONS. HOWEVER...WIDESPREAD
CRITICAL FIRE CONDITIONS ARE NOT EXPECTED TO OCCUR. EXPECT SOMEWHAT
LESS WIND THIS WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL BE
MARKEDLY COOLER TODAY AND TONIGHT...FOLLOWED BY A WARMING TREND THIS
WEEKEND AND EARLY NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 1 AM TO 8 AM
     FRIDAY MORNING FOR PORTIONS OF AZZ503-507>509.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:28 AM MSTFreeze WarningTWCCochise, Graham, Greenlee, Pima, Santa Cruz30 hr

Nearby

Red Flag Warnings in Arizona, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.